Hail, Grayson
- When
- April 5, 3:25 PM CST
- Where
- Grayson County, 3 mi SE of Pottsboro
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.717, -96.633
44 hail, 11 thunderstorm wind, 1 flash flood, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 5, 2:46 PM CST, 39 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
346 PM CDT TUE APR 5 2005
.UPDATE...
CU FIELD BECOMING MORE ENHANCED FURTHER SW AND ALONG DRY LINE IN
METROPLEX. WILL ISSUE UPDATE TO INCREASE POPS A BIT FURTHER WEST AND
ESPECIALLY SW. REST LEFT ALONE. 80
&&
.DISCUSSION...
202 PM...
DRY LINE WAS APPROACHING THE WESTERN SECTIONS OF THE METROPLEX AT
MID AFTERNOON...WITH MESO ANALYSIS AND 18Z SOUNDING INDICATING NO
CAP AND CAPE OF 1500 J/KG ALONG AND EAST OF THE I-35 CORRIDOR.
0-3KM STORM RELATIVE HELICITY NOT SUPER IMPRESSIVE BUT STILL QUITE
ENOUGH FOR ROTATING STORMS AND LARGE HAIL AFTER CONVECTION
INITIATION BY LATE AFTERNOON. STORMS SHOULD CONTINUE TO INTENSIFY
AS THEY MOVE EAST INTO RICHER AIRMASS. WILL KEEP HIGH POPS EAST
AND LOWER CHANCES ALONG I-35 THIS EVENING. STORMS MAY
LINGER INTO THE MORNING HOURS FAR EAST AS H5 LOW IS SLOW TO PULL
AWAY. OTHERWISE...DRIER AIR WILL FILTER INTO N TEXAS WEDNESDAY
AND THURSDAY WITH HIGHS ABOUT 10 DEGREES COOLER. WEAK HIGH
PRESSURE WILL LINGER FOR LATE IN THE WEEK AND THEN ANOTHER SLOW
MOVING H5 LOW WILL DIG SOUTH INTO N TEXAS AND KEEP THE REGION
UNSETTLED WITH A CHANCE OF STORMS MAINLY SUNDAY THROUGH TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 54 72 52 71 / 10 10 0 0
WACO, TX 53 75 49 74 / 10 10 0 0
PARIS, TX 52 68 48 68 / 60 20 0 0
DENTON, TX 52 72 51 71 / 10 10 0 0
MCKINNEY, TX 53 71 50 70 / 20 10 0 0
DALLAS, TX 55 72 52 70 / 20 10 0 0
TERRELL, TX 53 72 51 70 / 50 20 0 0
CORSICANA, TX 54 73 52 73 / 50 10 0 0
TEMPLE, TX 53 76 49 75 / 10 10 0 0
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING IN EFFECT FROM 1 PM UNTIL 7 PM CDT TUESDAY FOR
THE FOLLOWING ZONES...COMANCHE...COOKE...DENTON...
EASTLAND...ERATH...HAMILTON...HOOD...JACK...MILLS...
MONTAGUE...PALO PINTO...PARKER...STEPHENS...TARRANT...
WISE...AND YOUNG.
WIND ADVISORY IN EFFECT UNTIL 6 PM CDT TUESDAY FOR THE
FOLLOWING ZONES...ANDERSON...BELL...BOSQUE...COLLIN...
COMANCHE...COOKE...CORYELL...DALLAS...DELTA...DENTON...
EASTLAND...ELLIS...ERATH...FALLS...FANNIN...FREESTONE...
GRAYSON...HAMILTON...HENDERSON...HILL...HOOD...HOPKINS...
HUNT...JACK...JOHNSON...KAUFMAN...LAMAR...LAMPASAS...
LEON...LIMESTONE...MCLENNAN...MILAM...MILLS...MONTAGUE...
NAVARRO...PALO PINTO...PARKER...RAINS...ROBERTSON...
ROCKWALL...SOMERVELL...STEPHENS...TARRANT...VAN ZANDT...
WISE...AND YOUNG.
&&
80/HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT TUE APR 5 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 330 PM CDT TUE APR 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS TONIGHT OVER THE NORTHEAST CORNER OF NORTH TEXAS...NORTH AND EAST OF A BONHAM... KAUFMAN...CANTON LINE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT GENERALLY ALONG AND EAST OF A GAINESVILLE...GRANBURY...TEMPLE LINE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREAT...BUT THE MORE INTENSE THUNDERSTORMS COULD ALSO PRODUCE TORNADOES. A VIGOROUS UPPER LEVEL STORM SYSTEM WAS MOVING SLOWLY EASTWARD THROUGH THE CENTRAL PLAINS...WITH AN ASSOCIATED DRY LINE EXTENDING SOUTHWARD INTO TEXAS. LATE THIS AFTERNOON...THUNDERSTORMS WERE DEVELOPING ALONG THE DRY LINE FROM NEAR GAINESVILLE...SOUTHWARD INTO THE DALLAS FORT WORTH METROPLEX. DURING THE EVENING HOURS... THIS LINE OF STORMS WILL BECOME BETTER ORGANIZED AND EXTEND FURTHER SOUTHWARD...BECOMING MORE INTENSE AS IT MOVES TO THE EAST. THERE IS A RED FLAG WARNING FOR WILDFIRES WEST OF A GAINESVILLE... FORT WORTH...GOLDTHWAITE LINE THIS AFTERNOON THROUGH 700 PM. ALSO...A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 600 PM. SOUTH WINDS OF 20 AND 30 MPH WITH HIGHER GUSTS ARE EXPECTED AHEAD OF THE DRYLINE...WHILE WEST WINDS OF 20 TO 30 MPH ARE EXPECTED TO THE WEST. WIND SPEEDS WILL DIMINISH TO BETWEEN 15 AND 25 MPH AROUND SUNSET. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL RETURN SATURDAY AFTERNOON OVER THE WESTERN COUNTIES...SPREAD EASTWARD ACROSS THE REST OF NORTH TEXAS SATURDAY NIGHT...THEN LINGER OVER THE REGION THROUGH MONDAY. AT THIS TIME IT APPEARS THAT THE SYSTEM WILL NOT BE EXCESSIVELY STRONG AND THE RETURN OF MOISTURE WILL BE SOMEWHAT LIMITED...RESULTING IN A LESSENED CHANCE FOR ANY SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATE THIS AFTERNOON ALONG AND JUST EAST OF THE INTERSTATE 35 CORRIDOR...WITH ACTIVATION PROGRESSING EASTWARD DURING THE EVENING HOURS AS THE STORMS DEVELOP AND SPREAD EAST. 42
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 414 PM CDT TUE APR 5 2005 TXZ093-052215- GRAYSON- 414 PM CDT TUE APR 5 2005 ...SIGNIFICANT WEATHER UPDATE... AT 414 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM 9 MILES NORTHEAST OF COLLINSVILLE...OR 7 MILES EAST OF WHITESBORO...MOVING NORTHEAST AT 40 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE HENDRIX...BELLS...DENISON... GUNTER...HOWE...POTTSBORO...SHERMAN...TOM BEAN AND WHITEWRIGHT. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. SEVERE THUNDERSTORM WARNINGS MAY BE NEEDED FOR GRAYSON COUNTY AS THIS STORM CONTINUES TO INTENSIFY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 419 PM CDT TUE APR 5 2005 TXZ104-119-052215- COLLIN-DALLAS- 419 PM CDT TUE APR 5 2005 ...SIGNIFICANT WEATHER UPDATE... AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG THUNDERSTORM DEVELOPING 3 MILES SOUTH OF IRVING...MOVING NORTHEAST AT 35 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE ADDISON...ALLEN...ANNA... CARROLLTON...CELINA...COPPELL...DALLAS...FAIRVIEW...FARMERS BRANCH... FRISCO...GARLAND...HIGHLAND PARK...IRVING...LOWRY CROSSING...LUCAS... MCKINNEY...MURPHY...PARKER...PLANO...PRINCETON...PROSPER... RICHARDSON...ROWLETT...SACHSE...SUNNYVALE...UNIVERSITY PARK AND WYLIE. PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS STORM. IF THIS STORM CONTINUES TO STRENGTHEN...A SEVERE THUNDERSTORM WARNING MAY BE NEEDED FOR PARTS OF DALLAS AND COLLIN COUNTIES.
The Dallas/Ft Worth radar (KFWS), 142 km away, was scanning. The volume nearest the first event began at 21:23 UTC.
44 hail, 11 thunderstorm wind, 1 flash flood, 1 flood. Local standard time, as filed.
Hail the size of hen eggs reported.
Report relayed by Norman Weather Forecast Office.
Golf ball size hail reported.
Pea to quarter size hail reported.
NWS employee reported penny size hail and 50 MPH winds.
Ping pong ball size hail covering ground.
Damage to numerous structures including barns and a church between Frost and Blooming Grove on Highway 22.
Marble to quarter size hail reported.
Wind damage across portions of western and central Navarro county. Barns heavily damaged or destroyed along State Highway 22 west of Corsicana.
Power poles knocked down between Hillsboro and Abbott.
Dime size hail reported in Retreat.
Flash flooding prompted residents to create make-shift culverts and dams to keep the water from entering their homes. Many homes were damaged by the high water, which was several feet high in some places.
Golf ball size hail reported.
Golf ball size hail reported in Petty.
Nickel size hail reported in Harker Heights.
Numerous reports of damage in central part of county.
Quarter size hail covering the ground.
Five to six inches of water covering an entire roadway.
Paris AWOS reported a 68 mph wind gust.
Pea to golf ball size hail reported along Highway 19 and Highway 67.
Tree blown onto house.
Strong winds split a large oak tree at the Sulphur Springs courthouse at the intersection of Oak Avenue and Jefferson Street. An awning was also torn off a building on Main Street.
Wind damage along FM 709 south of Corsicana stretching east along Highway 31, and points south around US 287 near Mildred.
Tree fell onto Highway 19.
Golf ball size hail reported.
Golf ball size hail reported.
Hail the size of tennis balls reported from a Tyler, TX television station; report relayed through NWS Shreveport.
Baseball size hail reported.
Golf ball size hail reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447590, 5447591, 5447592, 5447593, 5447594, 5447595, 5447596, 5447597, 5447598, 5447599, 5447600, 5447677, 5447678, 5447679, 5447680, 5447681, 5447699, 5447682, 5447683, 5447684, 5447685, 5447686, 5447687, 5447688, 5447792, 5447797, 5447689, 5447700, 5447793, 5447690, 5447691, 5447692, 5447796, 5447693, 5447694, 5447695, 5447696, 5447791, 5447697, 5447794, and more.